MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTERFERENCE SCREW, 8 X 30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTERFERENCE SCREW, 8 X 30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231815
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.The batch review 3434798 showed that the devices were conformed to in process and finished goods specifications when released to stock the 28 june 2010.Expiration date: 2013-06 (according to retained labels).No nc was opened.Ri was opened relating to complete clean down of the mitek clean room with no link with this complaint.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint."our results indicate that this batch of product was processed with an unrelated (non-conformance / out of tolerance) to the reported incident and therefore there is no internally assignable cause for the reported problem." further, a review into the depuy mitek complaints system revealed 1 similar complaint for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported that during an acl procedure, the customer's biointrafix large sheath was crushed when taken out of the package.The packaging was not damaged.The surgeon then went to insert their 8x30mm milagro interference screw and upon insertion it broke into pieces.The surgeon removed all broken fragments of the anchor and went to insert their biointrafix tapered screw and it also broke into pieces.The surgeon removed all broken fragments of the second anchor and used a competitor's anchor to complete the procedure.The sales rep stated the procedure was delayed 20 minutes due to this and all complaint devices were discarded.No patient information could be provided other than it being good bone.No pictures were available.Please see also medwatch report 1221934-2018-51117.

Brand Name
MILAGRO INTERFERENCE SCREW, 8 X 30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7660662
Report Number1221934-2018-51078
Device Sequence Number19335809
Product Code MAI
UDI-Device Identifier10886705010783
UDI-Public10886705010783
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2013
Device Catalogue Number231815
Device Lot Number3434798
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2013
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1